MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an oesophagogastroduodenoscopy (ogd), the physician used a cook hemospray endoscopic hemostat.It was reported that after deployment, the red valve was opened, then red trigger button was pressed for 1-2 secs, no powder was sprayed.The valve was closed and catheter was removed from working channel and swapped with spare catheter and deployed and no powder was sprayed when valve was opened and red trigger button was pressed.The valve closed and catheter was removed from scope and detached from hemospray and valve was opened and red trigger button was pressed and still no powder was sprayed.[unable to spray-subject of report] a section of this device did not remain inside the patient¿s body.The patient was not hospitalized and did not undergo prolonged hospitalization due to this occurrence.The patient did not experience a delay or require any additional procedure due to this occurrence.The complainant did not report any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section e phone: (b)(6).Investigation evaluation: the product said to be involved was returned in a clear biohazard bag.Provided with the return was a piece of lid stock from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved could not confirm the report as it was described.Not all components were included in the return, only a single catheter was returned.It was observed that the returned catheter has been cut at the distal end as the cook labeling is not present, and the catheter tubing measures only 213.0cm from the red catheter hub.Typical length of the catheter tubing is 221cm +/- 1cm.The device was returned with the on/off switch in the "off" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was observed on the exterior of the returned components.Residual powder was noted in the device nozzle and within the returned catheter.When tested as returned the device did not spray as intended.The co2 cartridge did not audibly discharge upon deactivation and the co2 cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).When tested with a new co2 cartridge and activation knob, the device sprayed as intended both with and without the returned catheter connected.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob.The root cause for the report of unable to spray is unknown.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Catheter occlusion can be a cause of this device not being able to spray powder.However, we could not conduct a complete investigation because only one catheter was returned for evaluation.This limits our ability to conclusively determine a cause.It was noted that the distal end of the returned catheter has been cut.While it is not addressed in the description of events why the catheter has been cut, the instructions for use note: "if catheter becomes occluded, turn red valve to closed position, remove catheter from endoscope and replace with extra catheter provided in package." a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments regarding this report: based on the information provided that the user cut the catheter, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22938993
Report Number1037905-2025-00634
Device Sequence Number9783794
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)280225(10)W4916703
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4916703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL.
Patient SexUnknown